MAUDE Adverse Event Report: BECTON DICKINSON AND CO. BD MICRO-FINE ULTRA¿ PEN NEEDLE

BECTON DICKINSON AND CO. BD MICRO-FINE ULTRA¿ PEN NEEDLE
Catalog Number 320141
Medical Device Problem Code Misconnection (1399)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/23/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date of event: unknown.The date received by manufacturer has been used for this field.(b)(6).A device evaluation and/or device history review is anticipated, but is not complete.Upon completion, a supplemental report will be filed.
 
Event or Problem Description
It was reported that bd micro-fine ultra¿ pen needle was clogged.This occurred on 10 occasions.The following information was provided by the initial reporter: a patient came along who has type 2 diabetes and regularly uses bd microfine needles 4mm.She already had several needles, namely 10, of the box with lot 8269503 of microfine ultra4mm 100 which needed tp be thrown away as they were clogged.Information received on 06/05: user didn't have any consequences, needles were clogged and she had to use the new one.She has been diabetic for years and has been using bd microfine 4mm.This was the first time, when she encountered this problem, fortunately with no consequences.She threw the needles away.
 
Additional Manufacturer Narrative
Investigation: no samples or photos were returned for analysis.A lot history review was carried out and no related non conformances were raised in association with this packaged lot concluding all inspections were performed per the applicable operations and met qc specifications.Complaint could not be confirmed and root cause is undetermined.
 
Event or Problem Description

Brand Name
BD MICRO-FINE ULTRA¿ PEN NEEDLE
Common Device Name
PEN NEEDLE
Manufacturer (Section D)
BECTON DICKINSON AND CO.
pottery road
dun laoghaire co
MDR Report Key8684266
Report Number9616656-2019-00522
Device Sequence Number19422918
Product Code FMI
UDI-Device Identifier30382903814672
UDI-Public30382903814672
Combination Product (Y/N)N
Initial Reporter CountryBE
PMA/510(K) Number
K131358
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/03/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date09/30/2023
Device Catalogue Number320141
Device Lot Number8269503
Initial Date Received by Manufacturer 05/23/2019
Supplement Date Received by Manufacturer05/23/2019
Initial Report FDA Received Date06/10/2019
Supplement Report FDA Received Date07/03/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;